MAUDE Adverse Event Report: MAXTEC LLC MAXBLEND2, 0-30 LPM; AIR-OXYGEN BLENDER

MAXTEC LLC MAXBLEND2, 0-30 LPM; AIR-OXYGEN BLENDER
Model Number MAXBLEND2, 0-30 LPM W/DISS LOW FLOW
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 30th may 2024, maxtec llc received an email from (b)(6) of (b)(6).Below is his write up in quotations, we have received no further information from the complainant even after multiple follow ups.Other than them mentioning it is a maxtec blender, we are not aware of the particular device in question.No further investigation could take place as a result."gc03833005 please review blender blender stopped working while on an ecmo patient.Sweep was set at 2 lpm and a pre and post was conducted at the beginning of the shift yielding good results.3 hours later patient began to de-sat with the same settings.Blender was increased to 5 lpm to yield a avo2 difference.There was no connection alarm.The gas line was removed to confirm adequate gas flow.The connections were tight with no gas leakage.".
 
Additional Manufacturer Narrative
Assessment of risk: it was reported that the patient had desaturation.The end user was contacted multiple times with no response and no further information could be procured.Maxtec requested the device for further investigation and the device was not returned.Since maxtec could not confirm the device involved, a risk assessment cannot be provided at this time for the unknown blender.Device detail: description: blender p/n: unknown l/n: unknown dom: unknown (b)(4).Complaint/maude database review: a review of maxtec's complaint files and the maude database did not result in a significant review since it could not be confirmed that maxtec manufactured the device in question.Maxtec was unable to obtain any details about the blender such as part number, serial number, or model.Root cause: the most probable root cause is unknown at this time since maxtec was unable to evaluate the product, confirm the device, or receive any additional information from the end user.Corrective actions: there is no corrective action identified as the root cause is unknown.
 
Additional Manufacturer Narrative
Investigation activities: symptom described in the complaint: "patient began to desaturate" description: maxblend2, 0-30 lpm w/diss low flow, p/n: r229p01-001 · l/n: gc03833 · serial number: (b)(6).Dom: 5/10/2021.Containment activities: a review of in-house inventory indicated that there was no additional product on hand of this assembly lot (job) number.Our process requires each blender undergo 100% functional testing prior to release.Review of dhr records showed that the blender passed functional testing, however, the 'flow accuracy (mid)' has an out of specification figure recorded.The acc.Range is 2.5 - 3.5 lpm; the recorded reading was 3.6.Note: the recorded figures for both the 'flow accuracy (low)' and 'flow accuracy (high)' were within specification.Investigation determined that the variance in the flow accuracy (mid)' testing record did not contribute to this event.According to the complaint description, the blender was in a steady state of gas delivery and did not occur as a result of an adjustment to the flowmeter or inherent flowmeter inaccuracy.In this event even if there was some inaccuracy at these readings the slightly higher flow would not have caused a desaturation.If anything, a higher flow would lead to more oxygenation of the blood.Assessment of risk: it was reported that the patient had desaturation.The end user was contacted multiple times with no response and no further information could be procured.Maxtec requested the device for further investigation and the device was not returned.The maxblend2 is designed to provide a continuous air/oxygen gas mixture and to continuously monitor the concentration of oxygen being delivered to infant, pediatric, and adult patients.It is a restricted medical device intended for use by qualified, trained personnel, under the direction of a physician, in professional healthcare settings, i.E., hospital, sub-acute, and nursing-care facilities where the delivery and monitoring of air/oxygen mixtures is required.This is not intended as a life supporting device.Inaccurate oxygen levels and inaccurate air flow readings are recognized risks identified by maxtec per dcd-0049 rev 05 hazard analysis, maxblend family.Current design controls and testing mitigate the risk as far as possible.Risk level is med (moderate risk - product is inoperable or resulted in system partial malfunction in use).Overall risk score of 6 (severity: 3 serious: results in temporary injury or impairment requiring professional medical intervention; occurrence: 2 remote: less than 1x per year).Complaint/maude database review: a review of maxtec's complaint files and the maude database did not result in a significant review.Root cause: the root cause is unknown.Additional information about the device's malfunction, system set up and patient injury was not provided.The device was not returned for further investigation.Corrective actions: capa-0090 has been initiated to further address the root cause of maxblend2 products with incomplete or incorrect testing documentation.Corrective actions to be implemented per the capa plan.
 
Event or Problem Description
On 30th may 2024, maxtec llc received an email from (b)(6) of (b)(6) health care.Below is his write up in quotations, we have received no further information from the complainant even after multiple follow ups.Other than them mentioning it is a maxtec blender, we are not aware of the particular device in question.No further investigation could take place by the time of initial report as a result of this lack of communication.We are submitting this update report after investigation is complete on our end."gc03833005.Please review blender.Blender stopped working while on an ecmo patient.Sweep was set at 2 lpm and a pre and post was conducted at the beginning of the shift yielding good results.3 hours later patient began to de-sat with the same settings.Blender was increased to 5 lpm to yield a avo2 difference.There was no connection alarm.The gas line was removed to confirm adequate gas flow.The connections were tight with no gas leakage.".

Brand Name
MAXBLEND2, 0-30 LPM
Common Device Name
AIR-OXYGEN BLENDER
Manufacturer (Section D)
MAXTEC LLC
2305 s 1070 w
west valley city UT 84119
Manufacturer (Section G)
MAXTEC LLC
2305 s 1070 w
west valley city UT 84119
Manufacturer Contact
sri divya kadiyala
2305 s 1070 w
west valley city, UT 84119
3855498070
MDR Report Key21859764
Report Number1000117260-2024-00001
Device Sequence Number17317458
Product Code BZR
UDI-Device Identifier00853061006043
UDI-Public00853061006043
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K973646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberMAXBLEND2, 0-30 LPM W/DISS LOW FLOW
Device Catalogue NumberR229P01-001
Device Lot NumberGC03833
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown